Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 48, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 24, 2020, 2:59 PM CDT for Brooks County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 24, 2020, 3:32 PM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 89 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196
WUUS54 KBRO 241959
SVRBRO
TXC047-242045-
/O.NEW.KBRO.SV.W.0048.200624T1959Z-200624T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
259 PM CDT Wed Jun 24 2020
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northeastern Brooks County in Deep South Texas...
* Until 345 PM CDT.
* At 258 PM CDT, a severe thunderstorm was located near Falfurrias
Junior High School, or near Falfurrias, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Falfurrias, Falfurrias Junior High School, Pleasant Park, La
Colonia Park, Airport Road Addition, Falfurrias Fire Station,
Flowella, Brooks County Airport, Cantu Addition and Brooks County
Detention Center.
This includes US Highway 281 between mile markers 710 and 718.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2726 9799 2720 9799 2704 9829 2726 9840
TIME...MOT...LOC 1958Z 330DEG 5KT 2725 9825
HAIL...1.00IN
WIND...60MPH
$$
Farris2 follow-up statements
908 WWUS54 KBRO 242015 SVSBRO Severe Weather Statement National Weather Service Brownsville TX 315 PM CDT Wed Jun 24 2020 TXC047-242045- /O.CON.KBRO.SV.W.0048.000000T0000Z-200624T2045Z/ Brooks TX- 315 PM CDT Wed Jun 24 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHEASTERN BROOKS COUNTY... At 314 PM CDT, a severe thunderstorm was located near Falfurrias Junior High School, or near Falfurrias, moving southeast at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Falfurrias, Falfurrias Junior High School, Pleasant Park, La Colonia Park, Airport Road Addition, Falfurrias Fire Station, Flowella, Brooks County Airport, Cantu Addition and Brooks County Detention Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2726 9799 2720 9799 2704 9829 2726 9840 TIME...MOT...LOC 2014Z 330DEG 5KT 2723 9824 HAIL...1.00IN WIND...<50MPH $$ Hallman
434
WWUS54 KBRO 242032
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
332 PM CDT Wed Jun 24 2020
TXC047-242041-
/O.CAN.KBRO.SV.W.0048.000000T0000Z-200624T2045Z/
Brooks TX-
332 PM CDT Wed Jun 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOKS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 2726 9799 2720 9799 2704 9829 2726 9840
TIME...MOT...LOC 2028Z 330DEG 5KT 2721 9823
$$
HallmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:51 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 12:51 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1251 PM CDT Wed Jun 24 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...A weak cold front is slowly moving through South Texas this afternoon with convection initiating just ahead of it near Corpus Christi. Across Deep South Texas, a few showers have developed and activity is expected to increase into the evening. Models show the best chance of thunderstorms being near MFE at around sunset with the potential for heavy rain and gusty winds. A few storms are also possible further east from BRO to HRL, but activity should remain isolated. Tonight, conditions should quiet down overnight with mainly VFR categories prevailing. Additional development is possible late Thursday morning into the afternoon. && .PREV DISCUSSION... /issued 632 AM CDT Wed Jun 24 2020/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...VFR conditions have continued overnight as latest infrared satellite imagery shows a few passing high clouds with light southerly winds. The development of convection will become increasingly likely into the afternoon hours along a boundary drifting southward into the region. Convection may be heavy at times and could lead to possible flight category changes if any activity impacts any of the aerodromes directly. Activity should wane into Wednesday night but enough moisture will stick around for the chance of lingering shower activity. Light to moderate southerly winds are expected with higher gusts in the afternoon and with any convective cells. PREV DISCUSSION... /issued 421 AM CDT Wed Jun 24 2020/ SHORT TERM (Now through Thursday): Conditions overnight have been on the quiet side with pockets of high level clouds moving in from the south and just a couple of brief stray light showers. The dew points along with the overnight temperatures have trended slightly cooler than previously expected as a result of outflow from Gulf convection yesterday. The convective potential increases later this morning and through the afternoon with influence of a weak cold front propelled by outflow from ongoing convection to the north. Capped the latest POPs in the scattered range as model guidance has lowered areal coverage slightly, especially with current observational trends occurring to the north. With very strong instability along with little capping across the region, a few thunderstorms could become strong to severe. The Storm Prediction Center has placed all of Deep South Texas under a marginal risk in the latest convective outlook. The main threat would be gusty to strong winds with these thunderstorms. Additionally, thunderstorms could produce locally heavy rainfall as Precipitable water values generally climb into the 1.75 to 2.00 inch range. Activity is expected to diminish to the slight chance range for Wednesday evening into Wednesday night with the loss of daytime heating. Warm and humid conditions of near seasonal levels are expected under partly to mostly cloudy skies. Expect for the rain and thunderstorm chances to ramp back up from Thursday morning through the afternoon. However, with the latest model runs, the best chances of rain may hold off into late in the day and into the start of the long term period from Thursday night into Friday as a vort max moves into and across the region along with increased southeasterly low-level flow. Did decrease the POPs, especially across the western half of the area, for this slight delay in the timing. Despite this, with the precipitable water values in the 1.85 to 2.15 inch range, expect for locally heavy rainfall to remain possible on Thursday with any the thunderstorm activity. The latest 48 hour rainfall amounts from 12Z Wednesday through 12Z Friday from the Weather Prediction Center range from 0.75 to 1.5 inches near the coast to 0.25 to 0.50 inches across the western half of the region. However, do anticipate locally higher amounts with any slower moving and/or training thunderstorms as rainfall rates could exceed 2 inches per hour. With this potential, the Weather Prediction Center has elected to keep a marginal risk for isolated flash flooding on Thursday along the coast. Minor to nuisance flooding will be possible as well across low lying and areas of poor drainage. Elected to raise the temperatures on Thursday by a degree or two compared to previous forecasts with models indicating the delay in the best rainfall chances and the potential for additional breaks within the cloud cover. LONG TERM (Thursday Night through Tuesday): The unsettled weather pattern discussed above will continue for Thursday night through Friday with a weakness in the middle layers of the atmosphere over Deep South Texas and the Rio Grande Valley providing an opportunity for rainfall. For the remainder of the forecast period, drier conditions are anticipated as 500 mb high pressure directly builds and then lingers over the BRO CWFA. Near to slightly below normal temperatures early in the forecast period (associated with the mid-level weakness) will quickly warm to above normal levels as the 500 mb ridge becomes established overhead. MARINE (Now through Thursday): Recent Buoy 42020 observations are reporting moderate southerly winds of around 10 to 12 knots with moderate seas of around 5 feet. Moderate southerly winds and seas continue through Wednesday night. Expect for the wind flow to increase out of the southeast on Thursday in association with a disturbance across the mid-levels of the atmosphere. Seas will respond as well by building to adverse levels. A Small Craft Advisory could be needed for portions or all of the lower Texas coastal waters on Thursday. Rain and thunderstorms chances are expected to persist as well. Locally stronger winds, agitated or confused seas, cloud-to-water lightning and waterspouts may be possible with this activity. Thursday Night through Tuesday: Surface high pressure centered over the southeast United States to northeast Gulf of Mexico will interact with low pressure over inland Mexico, creating an enhanced pressure gradient for the western Gulf of Mexico. This will result in breezy winds and elevated seas for the lower Texas coastal waters, with Small Craft Exercise Caution and Small Craft Advisory likely to be needed through much of the period. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 88 79 89 / 30 60 40 60 BROWNSVILLE 78 89 79 90 / 30 60 40 60 HARLINGEN 77 90 77 89 / 30 50 40 60 MCALLEN 76 92 78 90 / 30 50 40 60 RIO GRANDE CITY 75 95 77 92 / 20 40 30 60 SOUTH PADRE ISLAND 80 85 81 86 / 40 60 40 60 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 65-CB
Hazardous weather outlook, Jun 24, 4:14 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 414 AM CDT Wed Jun 24 2020 TXZ248>257-351-353-250915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 414 AM CDT Wed Jun 24 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be possible today. Isolated strong to severe thunderstorms may be possible with potential for gusty to strong winds and hail. Additionally, locally heavy rainfall and the potential for minor flooding could be possible as well. There is a moderate risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions Thursday through Friday will support continued shower and thunderstorm coverage across the area. Locally heavy rainfall will increase the potential for mainly nuisance flooding across low lying areas and areas of poor drainage. Localized flash flooding could also be possible with any heavy rainfall, especially across areas of previous rainfall. An elevated risk of rip currents will be possible through the forecast period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed flooding or severe weather to the NWS while following all local, state and CDC guidelines. GMZ130-132-135-150-155-170-175-250915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 414 AM CDT Wed Jun 24 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Scattered thunderstorms will be expected today. The potential for locally heavy rain, gusty winds and waterspouts will exist with these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to strong southeasterly winds and moderate to adverse seas will likely lead to small craft exercise caution to small craft advisory conditions through the entire forecast period. Scattered to numerous thunderstorms will continue Thursday through Friday. The potential for heavy rain, gusty winds and waterspouts will exist with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Brady
In the hours before
Special weather statement, Jun 24, 2:26 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Brownsville TX
226 PM CDT Wed Jun 24 2020
TXZ249>251-351-242030-
Brooks TX-Jim Hogg TX-Coastal Kenedy TX-Inland Kenedy TX-
226 PM CDT Wed Jun 24 2020
...SPECIAL WEATHER STATEMENT...
At 225 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Riviera to 8 miles west of Ramirez.
Movement was southeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Falfurrias, Armstrong, Encino, Rachal, Sarita, Kenedy County Wind
Farms, Norias, La Colonia Park, Airport Road Addition and U S 77
Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2727 9852 2726 9799 2721 9798 2728 9779
2723 9755 2728 9735 2690 9737 2698 9746
2690 9746 2700 9756 2689 9746 2680 9751
2678 9734 2680 9837 2734 9864 2734 9852
TIME...MOT...LOC 1925Z 330DEG 25KT 2730 9786 2731 9853
FarrisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:26 PM CDT | Special Weather Statement | BRO | Brooks, Kenedy | 64 min |
| Jun 24, 3:10 PM CDT | Special Weather Statement | BRO | Jim Hogg | 50 min |
| Jun 24, 3:26 PM CDT | Areal Flood Advisory | BRO | Brooks | 79 min |
| Jun 24, 3:28 PM CDT | Special Weather Statement | BRO | Brooks, Kenedy | 62 min |
| Jun 24, 3:33 PM CDT | Areal Flood Advisory | BRO | Kenedy | 72 min |
| Jun 24, 3:58 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 32 min |
| Jun 24, 4:10 PM CDT | Special Marine Warning | BRO | 50 min | |
| Jun 24, 4:14 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 112 min |
| Jun 24, 4:28 PM CDT | Special Weather Statement | BRO | Brooks, Kenedy | 62 min |
| Jun 24, 4:32 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 58 min |
| Jun 24, 4:35 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 55 min |
| Jun 24, 5:14 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 61 min |
| Jun 24, 5:29 PM CDT | Special Weather Statement | BRO | Starr | 61 min |
| Jun 24, 5:47 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 58 min |
| Jun 24, 6:56 PM CDT | Special Weather Statement | BRO | Willacy | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.